Alert archive / New Mexico / Red Flag Warnings in 2012
Red Flag Warning 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 6, 2012, 3:39 PM MST for 11 counties in New Mexico. It took effect at Mar 7, 2012, 9:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2012, 3:39 PM MST (22:39 UTC)
- In effect from
- Mar 7, 2012, 9:00 AM MST
- Expired
- Mar 7, 2012, 8:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3744 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884 WWUS85 KABQ 062239 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 339 PM MST TUE MAR 6 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM FOR ALL AREAS BELOW SIGNIFICANT SNOWPACK EXCEPT THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM 9 AM THROUGH 8 PM WEDNESDAY FOR ALL OF THE EASTERN PLAINS AS WELL AS THE NORTHWEST AND WEST CENTRAL HIGHLANDS AND RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITIES... .STRONG WINDS COMBINED WITH A DRY AIR MASS WILL CAUSE RED FLAG CONDITIONS TO CONTINUE ACROSS NORTHERN NEW MEXICO THROUGH EARLY THIS EVENING EXCEPT FOR THE NORTH CENTRAL MOUNTAINS. ON WEDNESDAY...EVEN STRONGER WINDS WILL COMBINE WITH THE ALREADY DRY AIRMASS IN PLACE THAT WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO MUCH OF NORTHERN NEW MEXICO GENERALLY SOUTH AND EAST OF A GALLUP TO LOS ALAMOS TO TAOS LINE. NMZ103>109-070645- /O.UPG.KABQ.FW.A.0014.120307T1700Z-120308T0300Z/ /O.NEW.KABQ.FW.W.0015.120307T1600Z-120308T0300Z/ /O.CON.KABQ.FW.W.0014.000000T0000Z-120307T0400Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 339 PM MST TUE MAR 6 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * AREA AND TIMING...THIS EVENING...WIDESPREAD CRITICAL CONDITIONS WILL CONTINUE ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS...AS WELL AS AREAS WEST OF THE CONTINENTAL DIVIDE ACROSS THE NORTHWEST AND WEST CENTRAL HIGHLANDS...AND THE MID RIO GRANDE VALLEY. THE GREATEST AREAL COVERAGE WILL OCCUR THROUGH 6 PM. ON WEDNESDAY... WIDESPREAD CRITICAL CONDITIONS ARE POSSIBLE ONCE AGAIN IN THESE SAME AREAS. * 20 FOOT WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. SLIGHTLY STRONGER WINDS ARE POSSIBLE ON WEDNESDAY. * RELATIVE HUMIDITY...BETWEEN 7 AND 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-070400- /O.CON.KABQ.FW.W.0014.000000T0000Z-120307T0400Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- 339 PM MST TUE MAR 6 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * AREA AND TIMING...THIS INCLUDES THE NORTHWEST PLATEAU SOUTHWEST OF HIGHWAY 550. THE MOST WIDESPREAD CRITICAL CONDITIONS ARE EXPECTED THROUGH 6 PM. * 20 FOOT WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. * RELATIVE HUMIDITY...BETWEEN 8 AND 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 19
3 follow-up statements
243 WWUS85 KABQ 070308 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 808 PM MST TUE MAR 6 2012 ...RED FLAG WARNING CANCELED FOR THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THROUGH 8 PM BELOW SIGNIFICANT SNOW PACK FOR ALL AREAS EAST OF THE CONTINENTAL DIVIDE EXCEPT FOR THE NORTH CENTRAL MOUNTAINS AND NORTHWEST PLATEAU DUE TO STRONG WINDS AND LOW HUMIDITIES... .WIND SPEEDS HAVE DECREASED BELOW CRITICAL THRESHOLDS IN MOST LOCATIONS THIS EVENING...EXCEPT ACROSS THE FAR NORTHEAST PLAINS WHERE THEY ARE EXPECTED TO DECREASE SOON. IN ADDITION...HUMIDITIES ARE BEGINNING TO RISE ABOVE 15 PERCENT IN MANY LOCATIONS. THEREFORE...THE RED FLAG WARNING THAT WAS IN EFFECT FOR THIS EVENING HAS BEEN CANCELED. WEDNESDAY...STRONG SOUTHWEST WINDS WILL BECOME MORE WIDESPREAD ACROSS SOUTHERN AND EASTERN AREAS AS THE JET STREAM MOVES OVERHEAD AND A COLD FRONT MOVES INTO THE STATE FROM THE NORTHWEST. HUMIDITIES WILL AGAIN CRATER BELOW 15 PERCENT...EXCEPT ALONG AND WEST OF THE CONTINENTAL DIVIDE...AND ACROSS THE NORTHWEST HIGHLANDS AND NORTHWEST MOUNTAINS. WINDS WILL WEAKEN AND HUMIDITIES WILL RISE WITH SUNSET...EASING THESE CRITICAL FIRE WEATHER CONDITIONS. NMZ103>109-071500- /O.CAN.KABQ.FW.W.0014.000000T0000Z-120307T0400Z/ /O.CON.KABQ.FW.W.0015.120307T1600Z-120308T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 808 PM MST TUE MAR 6 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MST WEDNESDAY... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE RED FLAG WARNING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MST WEDNESDAY. * AREA AND TIMING...SPOTTY AND BRIEF CRITICAL FIRE WEATHER CONDITIONS MAY PERSIST UNTIL 9 PM ACROSS FAR NORTHEAST NEW MEXICO. OTHERWISE...CRITICAL CONDITIONS ARE FINISHED FOR THE NIGHT. STRONG SOUTHWEST WINDS AND VERY LOW HUMIDITIES WILL BEGIN TO REDEVELOP DURING MID MORNING WEDNESDAY BELOW SIGNIFICANT SNOW PACK AND EAST OF THE CONTINENTAL DIVIDE...EXCEPT ACROSS THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS. * 20 FOOT WINDS...SOUTHWEST AT 20 TO 35 MPH WITH GUSTS NEAR 50 MPH...EXCEPT ACROSS UNION COUNTY WHERE WIND SPEEDS WILL REMAIN BELOW CRITICAL THRESHOLDS. * RELATIVE HUMIDITY...BETWEEN 4 AND 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-070415- /O.CAN.KABQ.FW.W.0014.000000T0000Z-120307T0400Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- 808 PM MST TUE MAR 6 2012 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE RED FLAG WARNING. CRITICAL FIRE WEATHER CONDITIONS ARE FINISHED FOR THE EVENING...SO THE RED FLAG WARNING IS CANCELLED. $$ 44
067 WWUS85 KABQ 070314 CCA RFWABQ URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 813 PM MST TUE MAR 6 2012 ...RED FLAG WARNING CANCELED FOR THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT WEDNESDAY MORNING THROUGH EARLY EVENING BELOW SIGNIFICANT SNOW PACK FOR ALL AREAS EAST OF THE CONTINENTAL DIVIDE EXCEPT FOR THE NORTH CENTRAL MOUNTAINS AND NORTHWEST PLATEAU DUE TO STRONG WINDS AND LOW HUMIDITIES... .WIND SPEEDS HAVE DECREASED BELOW CRITICAL THRESHOLDS IN MOST LOCATIONS THIS EVENING...EXCEPT ACROSS THE FAR NORTHEAST PLAINS WHERE THEY ARE EXPECTED TO DECREASE SOON. IN ADDITION...HUMIDITIES ARE BEGINNING TO RISE ABOVE 15 PERCENT IN MANY LOCATIONS. THEREFORE...THE RED FLAG WARNING THAT WAS IN EFFECT FOR THIS EVENING HAS BEEN CANCELED. WEDNESDAY...STRONG SOUTHWEST WINDS WILL BECOME MORE WIDESPREAD ACROSS SOUTHERN AND EASTERN AREAS AS THE JET STREAM MOVES OVERHEAD AND A COLD FRONT MOVES INTO THE STATE FROM THE NORTHWEST. HUMIDITIES WILL AGAIN CRATER BELOW 15 PERCENT...EXCEPT ALONG AND WEST OF THE CONTINENTAL DIVIDE...AND ACROSS THE NORTHWEST HIGHLANDS AND NORTHWEST MOUNTAINS. WINDS WILL WEAKEN AND HUMIDITIES WILL RISE WITH SUNSET...EASING THESE CRITICAL FIRE WEATHER CONDITIONS. NMZ103>109-071515- /O.CAN.KABQ.FW.W.0014.000000T0000Z-120307T0400Z/ /O.CON.KABQ.FW.W.0015.120307T1600Z-120308T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 813 PM MST TUE MAR 6 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MST WEDNESDAY... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE RED FLAG WARNING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MST WEDNESDAY. * AREA AND TIMING...SPOTTY AND BRIEF CRITICAL FIRE WEATHER CONDITIONS MAY PERSIST UNTIL 9 PM ACROSS FAR NORTHEAST NEW MEXICO. OTHERWISE...CRITICAL CONDITIONS ARE FINISHED FOR THE NIGHT. STRONG SOUTHWEST WINDS AND VERY LOW HUMIDITIES WILL BEGIN TO REDEVELOP DURING MID MORNING WEDNESDAY BELOW SIGNIFICANT SNOW PACK AND EAST OF THE CONTINENTAL DIVIDE...EXCEPT ACROSS THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS. * 20 FOOT WINDS...SOUTHWEST AT 20 TO 35 MPH WITH GUSTS NEAR 50 MPH...EXCEPT ACROSS UNION COUNTY WHERE WIND SPEEDS WILL REMAIN BELOW CRITICAL THRESHOLDS. * RELATIVE HUMIDITY...BETWEEN 4 AND 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-070415- /O.CAN.KABQ.FW.W.0014.000000T0000Z-120307T0400Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- 813 PM MST TUE MAR 6 2012 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE RED FLAG WARNING. CRITICAL FIRE WEATHER CONDITIONS ARE FINISHED FOR THE EVENING...SO THE RED FLAG WARNING IS CANCELLED. $$ 44
452 WWUS85 KABQ 071439 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 739 AM MST WED MAR 7 2012 ...RED FLAG WARNING REMAINS IN EFFECT TODAY FROM THE WESTERN HIGHLANDS TO THE RIO GRANDE VALLEY...CENTRAL MOUNTAINS...AND EASTERN PLAINS BELOW SIGNIFICANT SNOW PACK DUE TO STRONG WINDS AND LOW HUMIDITY... .SOUTHWEST WINDS HAVE ALREADY STRENGTHENED OVER THE HIGHER TERRAIN OF WESTERN AND CENTRAL NEW MEXICO THIS MORNING...AND THESE STRONG WINDS SHOULD SPREAD INTO ADJACENT HIGHLANDS...VALLEYS AND PLAINS AS THE MORNING PROGRESSES. IN ADDITION...A WARMER THAN AVERAGE TEMPERATURE REGIME WILL HOLD FOR MUCH OF CENTRAL TO EASTERN NEW MEXICO...LEADING TO WIDESPREAD CRITICALLY LOW HUMIDITY. THE CRITICAL WINDS AND HUMIDITY WILL GENERALLY FAVOR AREAS ALONG AND EAST OF A QUEMADO TO LOS ALAMOS TO CLAYTON LINE...AND WILL SUBSIDE NEAR SUNSET AS WINDS DECREASE. NMZ103>109-080300- /O.CON.KABQ.FW.W.0015.120307T1600Z-120308T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 739 AM MST WED MAR 7 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AREA AND TIMING...STRONG SOUTHWEST WINDS AND VERY LOW HUMIDITIES WILL BEGIN TO REDEVELOP DURING MID MORNING TODAY...IMPACTING THE NORTHWEST AND WEST CENTRAL HIGHLANDS...THE MIDDLE RIO GRANDE VALLEY...THE CENTRAL MOUNTAINS...AND MUCH OF THE EASTERN PLAINS. ONLY AREAS BELOW SIGNIFICANT SNOW PACK WILL BE IMPACTED. * 20 FOOT WINDS...SOUTHWEST AT 20 TO 35 MPH WITH GUSTS NEAR 50 MPH...EXCEPT ACROSS NORTHERN UNION COUNTY WHERE WIND SPEEDS WILL REMAIN BELOW CRITICAL THRESHOLDS. * RELATIVE HUMIDITY...BETWEEN 5 AND 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 52
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 6, 3:06 PM MST, 33 minutes earlier.
Area forecast discussion, Mar 6, 3:06 PM MST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 306 PM MST TUE MAR 6 2012 .DISCUSSION... ...ANOTHER POTENT BLAST OF COLD...SNOW...AND WIND ON THE WAY... LOTS OF IMPACT DECISIONS TO BE MADE THIS AFTERNOON REGARDING THE STRENGTHENING STORM SYSTEM CURRENTLY TAKING SHAPE OVER THE GREAT BASIN. A COUPLE BOOKKEEPING ITEMS FIRST...WILL CONTINUE CURRENT WIND ADVISORY ACROSS PORTIONS OF WESTERN AND CENTRAL NM UNTIL 7PM. STRENGTHENING SW FLOW ALOFT AHEAD OF THE APPROACHING UPPER LOW WILL KEEP RIDGE TOPS WINDS GOING TONIGHT HOWEVER THE MAIN WINDOW FOR WIND WILL BE LATE MORNING TO EARLY EVENING WEDNESDAY SO THIS IMPACT PERIOD WILL BE TREATED AS A SEPARATE EVENT...WHICH WILL INCLUDE THE RIO GRANDE VALLEY. EVENING SHIFT MAY HOIST THIS PRODUCT AFTER EXPIRING CURRENT ADVISORY. UPGRADED FIRE WX WATCH TO A RED FLAG FOR WEDNESDAY AND THIS PRODUCT WILL BE REISSUED SOON. DEEP MIXING TOMORROW AND WARM ADVECTION FROM THE RIO GRANDE VALLEY EASTWARD WILL FORCE MAX TEMPS WELL ABOVE NORMAL...ESPECIALLY THE EAST WHERE LOTS OF 70S AND LOW 80S WILL OCCUR. MEANWHILE MOIST SW FLOW WILL DEVELOP OVER THE NW MTS AS THE H5 UPPER LOW DEEPENS TO 538DM WHICH IS -2 STDEV BELOW CLIMO. A STRONG COLD FRONT WILL ALSO PLUNGE SOUTH DOWN THE FRONT RANGE LATE WEDNESDAY AS A 1032MB SURFACE HIGH TAKES SHAPE OVER THE HIGH PLAINS. SIGNIFICANTLY COLDER AIR WILL FILTER INTO THE EAST BENEATH INCREASING MOIST DIVERGENT UPPER LEVEL FLOW INTO THURSDAY. COMPUTER MODELS ARE BEGINNING TO GET A BETTER GRASP ON THE TIMING AND PLACEMENT OF THE UPPER LOW THROUGH FRIDAY. HAVE SIDED WITH THE ECMWF WHICH IS VERY CLOSE TO THE SREF/GEFS THRU EARLY FRIDAY AND THE 12Z HPC ANALYSIS. THE H5 UPPER LOW WILL BEGIN SLOWING DOWN AND WEAKENING TO NEAR 560DM THURSDAY EVENING THEN BECOME NEARLY STATIONARY OVER THE FAR NE PLAINS INTO FRIDAY. WILL HOIST A WINTER STORM WATCH TO COVER PORTIONS OF THE CENTRAL/NORTHERN MTS AND THE NE PLAINS FOR A FAIRLY LENGTHY PERIOD. THE MAIN IMPACT WINDOW WILL BE EARLY THURSDAY THROUGH SUNRISE FRIDAY FROM WEST TO EAST. BEYOND FRIDAY...MODELS CONTINUE TO HOLD ONTO THIS UPPER LOW OVER THE NE CORNER OF THE STATE BUT SOLUTIONS ARE ALL OVER THE PLACE. KEPT THE ISOLD/SCT POPS CURRENTLY IN THE GRIDS. IT DOES APPEAR HOWEVER THAT BY EARLY NEXT WEEK MODELS SHOW A STRONG WARMING AND DRYING TREND. GUYER && .AVIATION... PERIODS OF HIGH CLOUDS WILL AFFECT THE TERMINALS THROUGH THE NEXT 24 HOURS...OTHERWISE VFR CONDITIONS. GUSTY WEST TO SOUTHWEST WINDS THIS AFTERNOON WILL DIMINISH THIS EVENING BEFORE RETURNING LATE IN THE MORNING ON WEDNESDAY. SOUTHWEST TO WEST WINDS WILL BE EVEN STRONGER WEDNESDAY AFTERNOON WITH TURBULENT CONDITIONS EXPECTED AREA-WIDE. BLOWING DUST/SAND MAY REDUCE VISIBILITIES TO 5 MILES AT TIMES AFTER 19Z WEDNESDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. && .FIRE WEATHER... A VERY DRY AIRMASS AND STRONG SOUTHWEST WINDS WILL REMAIN COMBINED OVER NORTHERN NEW MEXICO FOR CRITICAL FIRE WEATHER CONDITIONS ALL AREAS EXCEPT FOR THE NORTH CENTRAL MOUNTAINS THROUGH LATE THIS AFTERNOON. AS A VIGOROUS TROUGH OF LOW PRESSURE APPROACHES FROM THE WEST ON WEDNESDAY...EVEN STRONGER WINDS WILL COMBINE WITH THE ALREADY DRY AIRMASS IN PLACE. THIS WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO ALL AREAS EXCEPT FOR THE NORTHWEST PLATEAU LATE WEDNESDAY THROUGH EARLY WEDNESDAY EVENING. AS THE TROUGH MOVES INTO NEW MEXICO WEDNESDAY NIGHT AND THURSDAY...MOISTURE ASSOCIATED WITH THE TROUGH WILL BRING ISOLATED TO SCATTERED SHOWERS TO THE REGION THOUGH WETTING RAINS WILL BE NEARLY NONEXISTENT EXCEPT OVER THE HIGHEST TERRAIN. ALSO...A COLD FRONT WILL MOVE THROUGH THE REGION FROM THE NORTHEAST THROUGH THE DAY ON THURSDAY BRINGING MUCH COOLER TEMPERATURES AND HIGHER HUMIDITIES. THE WEATHER MODELS BEGIN TO DIVERGE NOTICEABLY AROUND THURSDAY NIGHT/FRIDAY WITH THE MOST BELIEVABLE SCENARIO BEING WHERE THE TROUGH OF LOW PRESSURE WILL SLOWLY MEANDER EASTWARD OVER NEW MEXICO THROUGH SATURDAY BEFORE EJECTING TO THE EAST ON SUNDAY. THIS WILL BRING THE POSSIBILITY OF LINGERING ISOLATED SHOWERS MAINLY EAST OF THE CENTRAL NEW MEXICO MOUNTAIN CHAIN THROUGH SATURDAY MORNING WITH A DRYING AND WARMING TREND BEGINNING SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 35 52 25 46 / 0 20 40 30 DULCE........................... 21 50 21 42 / 0 30 50 40 CUBA............................ 27 55 21 40 / 0 10 20 40 GALLUP.......................... 27 45 19 42 / 0 10 20 20 EL MORRO........................ 24 45 18 39 / 0 5 20 20 GRANTS.......................... 30 52 22 41 / 0 0 10 30 QUEMADO......................... 34 49 19 41 / 0 5 10 20 GLENWOOD........................ 30 56 22 51 / 0 0 5 10 CHAMA........................... 23 47 20 36 / 5 40 50 50 LOS ALAMOS...................... 37 53 25 40 / 0 5 20 50 PECOS........................... 35 53 23 36 / 0 0 20 50 CERRO/QUESTA.................... 23 52 21 35 / 0 10 40 50 RED RIVER....................... 29 42 15 25 / 0 20 50 60 ANGEL FIRE...................... 27 44 18 26 / 0 10 40 60 TAOS............................ 26 53 24 38 / 0 5 30 50 MORA............................ 29 53 18 32 / 0 5 20 50 ESPANOLA........................ 29 61 26 45 / 0 0 10 30 SANTA FE........................ 36 56 26 37 / 0 0 10 40 SANTA FE AIRPORT................ 32 60 25 41 / 0 0 10 40 ALBUQUERQUE FOOTHILLS........... 43 61 32 42 / 0 0 5 40 ALBUQUERQUE HEIGHTS............. 42 64 32 45 / 0 0 5 40 ALBUQUERQUE VALLEY.............. 38 65 32 47 / 0 0 5 40 ALBUQUERQUE WEST MESA........... 38 65 31 47 / 0 0 5 40 LOS LUNAS....................... 37 65 30 48 / 0 0 0 30 RIO RANCHO...................... 39 63 31 44 / 0 0 5 40 SOCORRO......................... 40 68 32 52 / 0 0 0 20 SANDIA PARK/CEDAR CREST......... 40 58 27 40 / 0 5 10 50 TIJERAS......................... 38 61 28 42 / 0 0 5 40 MORIARTY/ESTANCIA............... 36 61 26 40 / 0 0 5 40 CLINES CORNERS.................. 36 58 25 36 / 0 0 20 40 GRAN QUIVIRA.................... 39 60 26 44 / 0 0 10 20 CARRIZOZO....................... 39 66 30 49 / 0 0 5 10 RUIDOSO......................... 42 60 26 43 / 0 0 10 20 CAPULIN......................... 38 57 21 24 / 0 0 40 50 RATON........................... 35 64 23 32 / 0 0 30 40 SPRINGER........................ 36 64 25 33 / 0 0 20 40 LAS VEGAS....................... 35 60 18 34 / 0 0 20 40 CLAYTON......................... 44 67 23 33 / 0 0 30 40 ROY............................. 43 67 24 33 / 0 0 20 40 CONCHAS......................... 43 72 32 36 / 0 0 10 20 SANTA ROSA...................... 44 71 30 41 / 0 0 10 30 TUCUMCARI....................... 44 75 33 38 / 0 0 10 20 CLOVIS.......................... 44 76 32 42 / 0 0 5 10 PORTALES........................ 45 77 34 45 / 0 0 5 10 FORT SUMNER..................... 42 78 34 45 / 0 0 5 20 ROSWELL......................... 40 81 42 56 / 0 0 0 10 PICACHO......................... 44 73 35 50 / 0 0 5 10 ELK............................. 43 67 33 50 / 0 0 5 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ101-103>109. RED FLAG WARNING FROM 9 AM TO 8 PM MST WEDNESDAY FOR THE FOLLOWING ZONES...NMZ103>109. WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES... NMZ502-505-506-508-521-523-524-526-529-532-533-539. WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES...NMZ510>515-521-523-527>533. && GUYER/19
Hazardous weather outlook, Mar 6, 5:26 AM MST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 526 AM MST TUE MAR 6 2012 NMZ501>540-071300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 526 AM MST TUE MAR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH THIS EVENING FOR ALL BUT THE NORTHERN MOUNTAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. SOUTHWEST WINDS WILL GUST TO 50 MPH THIS AFTERNOON OVER MUCH OF SOUTHERN NEW MEXICO FROM THE ARIZONA LINE TO THE CONTINENTAL DIVIDE...AND ACROSS THE CENTRAL AND SANGRE DE CRISTO MOUNTAINS EASTERN SLOPES AND ADJACENT PLAINS. GUSTY WINDS WILL CONTINUE OVERNIGHT INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DANGEROUS FIRE WEATHER AND GUSTY WINDS WILL REDEVELOP WEDNESDAY AFTERNOON ACROSS ALL BUT THE NORTHERN MOUNTAINS AND NORTHWEST PLATEAU. RAIN CHANGING TO SNOW OVER THE NORTH AND WEST LATE WEDNESDAY WILL EXPAND ACROSS ALL OF NORTHERN NEW MEXICO WEDNESDAY NIGHT...AND OVER THE EASTERN PLAINS THURSDAY AND THURSDAY NIGHT. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE OVER THE NORTHERN MOUNTAINS AND SANGRE DE CRISTO RANGE...WITH LESSER AMOUNTS ALONG THE INTERSTATE 25 AND INTERSTATE 40 CORRIDORS IN EASTERN NEW MEXICO. WIND CHILL FALLING INTO THE TEENS AND 20S WEDNESDAY NIGHT WILL DROP TO THE SINGLE DIGITS AND TEENS THURSDAY NIGHT. SNOW WILL TAPER OFF GRADUALLY FROM WEST TO EAST FRIDAY...WITH LINGERING SNOW SHOWERS OVER THE NORTHEAST ENDING DURING THE DAY ON SATURDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT MEASURED WIND SPEEDS AND WIND IMPACTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:46 PM MST | Winter Storm Watch | ABQ | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.